MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS TOOL MR8 DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS TOOL MR8 DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MR8-SP14MH30
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Unintended Radiation Exposure (4565)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that device was fractured.The likely cause of failure could not be determined.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ we will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the burr tip broke off during use in spinal decompression, all fragments were accounted for and intraoperative x-ray was taken.On follow up it was reported that the fragments were removed from the patient and due to x-ray intervention the procedure got delayed for 15 minutes.It was also reported that the name of the procedure was laminectomy.Event notified on: 2022-04-14.

Brand Name
TOOL MR8 DISSECTING
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
glen belmer
7000 central avenue ne
ft. worth, TX 76137-3291
6122713209
MDR Report Key14399493
Report Number1625507-2022-00091
Device Sequence Number5551337
Product Code HBE
UDI-Device Identifier00763000047153
UDI-Public00763000047153
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2025
Device Model NumberMR8-SP14MH30
Device Catalogue NumberMR8-SP14MH30
Device Lot Number0223539635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale
Patient Weight132 KG